Phenobatbituates are not as popular as other AED's but they do still have their place in the medical field.
Serious Side effects include: Slowing of the heart, excessive bruising and light headedness / fainting
Lesser Side effects include: Drowsiness, problems with memory & concentration, irritability / aggression and nausea
It goes without saying that if your daughter suffers any of the more serious side effects you should contact your doctor as soon as possible. Some of the lesser side effects can be temporary but if they persist for more than 4 weeks, I would also tell your doctor. For more detailed information: http://www.drugs.com/mtm/phenobarbital.html This is a website detailing Phenobarbital. This is the most common med for epilepsy in that category.
I hope this is helpful
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum